Alert archive / Georgia / Special Weather Statements in 2025
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 1, 2025, 7:21 PM EDT for Hall County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2025, 7:21 PM EDT (23:21 UTC)
- Expired
- Jul 1, 2025, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Hall County, GA
The radar
The Atlanta radar (KFFC), 126 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WWUS82 KFFC 012321
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Tue Jul 1 2025
GAZ014-022-023-012345-
Hall GA-Dawson GA-Forsyth GA-
721 PM EDT Tue Jul 1 2025
...A strong thunderstorm will impact portions of northeastern
Forsyth, southeastern Dawson and central Hall Counties through 745 PM
EDT...
At 721 PM EDT, a strong thunderstorm was over War Hill Park, or 8
miles southeast of Dawsonville, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Oakwood, Dougherty, Chestatee, Murrayville, and War Hill
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3437 8378 3425 8379 3426 8409 3438 8409
3447 8384
TIME...MOT...LOC 2321Z 261DEG 15KT 3434 8402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:43 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 1, 2:43 PM EDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
243 PM EDT Tue Jul 1 2025
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Wednesday)
Issued at 239 PM EDT Tue Jul 1 2025
(This afternoon through Wednesday)
Key Messages:
- Scattered thunderstorms are expected this afternoon ahead of
the arrival of a frontal boundary.
- The frontal boundary will result in an increase in
thunderstorms, and storms will likely last into the
overnight - possibly to midnight local or beyond,
particularly over central GA.
- There is a marginal risk (level 1 of 5) of severe
thunderstorms through tonight, with the greatest risk being
for damaging wind gusts to 40-60 mph.
- Localized flash flooding in addition to nuisance flooding is
likely to accompany some storms.
Popup thunderstorms have begun to develop across northern and
central GA. This activity will continue through the afternoon, with
increasing intensity and coverage. A frontal boundary is approaching
from the northwest; this will bring a further increase in
thunderstorm activity. A line of thunderstorms is anticipated to
accompany the frontal boundary, which will last through the evening
hours into tonight. Thunderstorms are possible through around
midnight local, and possibly later, particularly over portions of
central GA, where they could linger through around 3 AM EDT.
Damaging winds will be the main threat with these thunderstorms; the
high freezing level (of around 15k ft) results in a decreased risk
for hail compared to gusty winds. Precipitable water in this
mornings 12Z KFFC sounding was 1.96 inches, with moisture maintained
through all levels. Because of this, thunderstorms are likely to
produce significant rainfall. Flash flooding and local nuisance
flooding is possible, and WPC has a slight risk (level 2 of 4) of
excessive rainfall over north Georgia into the Atlanta metro area,
with a marginal risk (level 1) elsewhere across the area.
A drying trend begins during the day tomorrow. Precipitable water
values are forecast to fall below climatological normals over most
of GA. There will be a significantly decreased threat for
thunderstorms tomorrow. However, some lingering moisture is
anticipated over central into eastern GA, where isolated to
scattered thunderstorms will be possible. A few isolated
thunderstorms will also remain possible northward into the Atlanta
metro during the afternoon tomorrow, due to a combination of daytime
heating and lingering moisture.
CRS
&&
.LONG TERM...
(Thursday morning through next Monday)
Issued at 239 PM EDT Tue Jul 1 2025
.KEY MESSAGES... Updated at 117 PM EDT Tue Jul 1 2025
- Gradual warming trend through the end of the week
- Precip chances very low this weekend, increase Sunday/Monday
- Mid to upper 90 Heat Indices on tap for 4th weekend
Models in good agreement on the overall pattern through day 5 or so.
Ensemble means relatively close Thursday through Saturday depicting
a strengthening mid level ridge over the mid MS valley by Friday
and a remnant TUT low over Florida...which coincidentally is
responsible for the NHC 30pct area on their outlook. The SE region
will be under the influence of both the dry NW flow on the
eastern periphery of the ridge and the dry side of the TUT low. At
the same time 700mb heights will be slowly creeping upward. End
result will be a drying trend as well as a warming trend with
temps 3-5 deg above average Thursday through Saturday and very
low...but not zero pops. i.e. 10 pct or less.
Day 5 and beyond we start to see some divergence in the model
solutions regarding how it handles the developing ridge to the west
and the TUT low to the south. One camp lifts the low to the North
Northeast into GA with ridging breaking down over the SE US rather
quickly. The other camp, majority, build the ridge over the top of
the low and it slips westward along the Gulf coast and maintaining a
fairly strong mid level ridge overhead and anchored along the
eastern conus. NBM guidance does introduce pops back into the
forecast for Sunday and Monday largely a result of the spread in
those 2 solns...but the reality is it will likely either be closer
to zero or closer to 60 by then. Hence, the forecast for Sunday
onward is of lower confidence.
As for the the NHC/tropical outlook...based on the latest model
guidance, the probabilities for development look less likely in the
NE Gulf, but remain the same on the Atlantic side just off the SE
coast. Any development would be tied to that TUT low and likely to
be slow to occur given the nature of development near such features.
KS
&&
.AVIATION...
(18Z TAFS)
Issued at 235 PM EDT Tue Jul 1 2025
Popup TS continue to develop. SCT TSRA are exp this PM. TSRA
increases w/ arrival of frontal bndry fm NW around 21Z. Highest risk
for TS between 21 and 03Z. End time of TS is lower confidence; TS
could linger beyond ends of TEMPOs. Low ceilings, around 400-800
feet, expected to develop after 06Z, lifting by around 15-16Z. LIFR
is not expected at ATL, but cannot be ruled out. Significantly
decreased risk of TS tmrw PM. Winds stay W side, at 4-8 kts, but
likely calm/VRB overnight.
//ATL Confidence...18Z Update...
Medium on all elements
CRS
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 71 89 70 92 / 60 30 10 10
Atlanta 72 89 71 92 / 60 10 0 10
Blairsville 65 84 61 86 / 60 20 0 10
Cartersville 70 89 67 91 / 50 10 0 10
Columbus 72 90 71 93 / 60 30 0 10
Gainesville 71 89 69 90 / 60 20 10 10
Macon 72 89 71 93 / 60 40 10 20
Rome 70 89 67 90 / 40 0 0 0
Peachtree City 69 90 69 92 / 60 20 0 10
Vidalia 73 88 72 92 / 40 80 30 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...CRS
LONG TERM....KS
AVIATION...CRSHazardous weather outlook, Jul 1, 2:31 PM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 231 PM EDT Tue Jul 1 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 231 PM EDT Tue Jul 1 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms, some strong to severe, are expected this afternoon and evening as a front pushes southward. Damaging wind gusts and localized flash flooding will be the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered storms are expected again Wednesday afternoon mainly for Central Georgia. Isolated afternoon thunderstorms remain possible for portions of Central Georgia Thursday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 1, 6:45 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EDT Tue Jul 1 2025
GAZ053-054-056-067-068-012315-
Fayette GA-Coweta GA-Spalding GA-Meriwether GA-Pike GA-
645 PM EDT Tue Jul 1 2025
...Strong thunderstorms will impact portions of southwestern
Spalding, south central Fayette, northeastern Meriwether,
northwestern Pike and southeastern Coweta Counties through 715 PM
EDT...
At 645 PM EDT, a line of strong thunderstorms was along a line
extending from near Haralson to near Greenville, and moving east at
20 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Woodbury, Brooks, Haralson, Gay, Alvaton, Rocky Mount, Digbey,
Zetella, Imlac, Hollonville, and Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3328 8436 3310 8446 3296 8459 3310 8476
3327 8464
TIME...MOT...LOC 2245Z 286DEG 16KT 3322 8461 3307 8475
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 1, 6:55 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT Tue Jul 1 2025
GAZ042-043-052-053-012330-
Douglas GA-Coweta GA-Carroll GA-Heard GA-
655 PM EDT Tue Jul 1 2025
...Strong thunderstorms will impact portions of southeastern Carroll,
southwestern Douglas, central Heard and northwestern Coweta Counties
through 730 PM EDT...
At 654 PM EDT, a line of strong thunderstorms was along a line
extending from Carrollton to Plant Wansley to near Franklin, and
moving east at 15 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Carrollton, Franklin, Whitesburg, Centralhatchee, Roopville, Corinth,
Plant Yates, Byers Crossroads, Hannah, Arnco-Sargent, Powers
Crossroads, Seaton Lake, Fairplay, Handy, Clem, Lowell, and Plant
Wansley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3328 8522 3342 8514 3361 8512 3365 8483
3340 8482 3322 8496 3320 8501
TIME...MOT...LOC 2254Z 270DEG 12KT 3357 8507 3341 8506 3327 8515
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 1, 7:07 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT Tue Jul 1 2025
GAZ066-012330-
Troup GA-
707 PM EDT Tue Jul 1 2025
...A strong thunderstorm will impact portions of central Troup County
through 730 PM EDT...
At 707 PM EDT, a strong thunderstorm was near Wares Crossroads, or
near LaGrange, moving east at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
LaGrange, Wares Crossroads, Louise, Abbottsford, Smiths Crossroad,
and Baughs Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3305 8520 3315 8514 3309 8491 3298 8493
3291 8501
TIME...MOT...LOC 2307Z 291DEG 7KT 3306 8511
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 1, 7:16 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
716 PM EDT Tue Jul 1 2025
GAZ033-045-012345-
North Fulton GA-DeKalb GA-
716 PM EDT Tue Jul 1 2025
...A strong thunderstorm will impact portions of western DeKalb and
central Fulton Counties through 745 PM EDT...
At 716 PM EDT, a strong thunderstorm was over Piedmont Park, or over
Atlanta, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Decatur, Sandy Springs, Chamblee, Doraville, Clarkston,
Stone Mountain, Avondale Estates, Pine Lake, Tucker, Belvedere Park,
North Decatur, North Atlanta, North Druid Hills, Midtown, Grant
Park-Zoo Atlanta, Candler-Mcafee, Druid Hills, Sweet Auburn, and
Piedmont Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3373 8445 3389 8444 3390 8423 3379 8418
3368 8424
TIME...MOT...LOC 2316Z 273DEG 14KT 3379 8438
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 1, 7:20 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
720 PM EDT Tue Jul 1 2025
GAZ033-045-012345-
North Fulton GA-DeKalb GA-
720 PM EDT Tue Jul 1 2025
...A strong thunderstorm will impact portions of western DeKalb and
central Fulton Counties through 745 PM EDT...
At 716 PM EDT, a strong thunderstorm was over Piedmont Park, or over
Atlanta, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Decatur, Sandy Springs, Chamblee, Doraville, Clarkston,
Stone Mountain, Avondale Estates, Pine Lake, Tucker, Belvedere Park,
North Decatur, North Atlanta, North Druid Hills, Midtown, Grant
Park-Zoo Atlanta, Candler-Mcafee, Druid Hills, Sweet Auburn, and
Piedmont Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3373 8445 3389 8444 3390 8423 3379 8418
3368 8424
TIME...MOT...LOC 2316Z 273DEG 14KT 3379 8438
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 1, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Tue Jul 1 2025
GAZ014-022-023-012345-
Hall GA-Dawson GA-Forsyth GA-
721 PM EDT Tue Jul 1 2025
...A strong thunderstorm will impact portions of northeastern
Forsyth, southeastern Dawson and central Hall Counties through 745 PM
EDT...
At 721 PM EDT, a strong thunderstorm was over War Hill Park, or 8
miles southeast of Dawsonville, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Oakwood, Dougherty, Chestatee, Murrayville, and War Hill
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3437 8378 3425 8379 3426 8409 3438 8409
3447 8384
TIME...MOT...LOC 2321Z 261DEG 15KT 3434 8402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:21 PM EDT | Special Weather Statement | FFC | Pulaski, Wilcox | 39 min |
| Jun 30, 9:49 PM EDT | Special Weather Statement | FFC | Dooly | 26 min |
| Jun 30, 10:56 PM EDT | Special Weather Statement | FFC | Macon | 34 min |
| Jul 1, 2:27 PM EDT | Special Weather Statement | FFC | Towns, Union | 33 min |
| Jul 1, 3:14 PM EDT | Special Weather Statement | FFC | Coweta | 31 min |
| Jul 1, 3:42 PM EDT | Special Weather Statement | FFC | Newton | 33 min |
| Jul 1, 4:02 PM EDT | Special Weather Statement | FFC | Morgan | 28 min |
| Jul 1, 4:38 PM EDT | Special Weather Statement | FFC | Taylor | 37 min |
| Jul 1, 4:55 PM EDT | Special Weather Statement | FFC | Newton | 35 min |
| Jul 1, 4:56 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 34 min |
| Jul 1, 4:59 PM EDT | Special Weather Statement | FFC | Taliaferro | 31 min |
| Jul 1, 5:31 PM EDT | Special Weather Statement | FFC | Butts | 29 min |
| Jul 1, 5:32 PM EDT | Special Weather Statement | FFC | Heard | 28 min |
| Jul 1, 5:33 PM EDT | Special Weather Statement | FFC | Clarke | 27 min |
| Jul 1, 5:44 PM EDT | Special Weather Statement | FFC | Putnam | 31 min |
| Jul 1, 5:59 PM EDT | Special Weather Statement | FFC | Butts | 31 min |
| Jul 1, 6:00 PM EDT | Special Weather Statement | FFC | Troup | 30 min |
| Jul 1, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton | 27 min |
| Jul 1, 6:06 PM EDT | Special Weather Statement | FFC | Clarke | 24 min |
| Jul 1, 6:14 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Jul 1, 6:17 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 28 min |
| Jul 1, 6:26 PM EDT | Special Weather Statement | FFC | Troup | 34 min |
| Jul 1, 6:28 PM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| Jul 1, 6:43 PM EDT | Special Weather Statement | FFC | Fulton | 32 min |
| Jul 1, 6:45 PM EDT | Special Weather Statement | FFC | Meriwether | 30 min |
| Jul 1, 6:55 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 35 min |
| Jul 1, 7:07 PM EDT | Special Weather Statement | FFC | Troup | 23 min |
| Jul 1, 7:16 PM EDT | Special Weather Statement | FFC | DeKalb | 29 min |
| Jul 1, 7:20 PM EDT | Special Weather Statement | FFC | DeKalb | 25 min |
| Jul 1, 7:31 PM EDT | Special Weather Statement | FFC | Coweta, Troup | 29 min |
| Jul 1, 7:46 PM EDT | Special Weather Statement | FFC | DeKalb | 29 min |
| Jul 1, 7:48 PM EDT | Special Weather Statement | FFC | Banks | 27 min |
| Jul 1, 7:57 PM EDT | Special Weather Statement | FFC | Heard, Troup | 33 min |
Nearby
Special Weather Statements in Georgia, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.